Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 141, NWS Corpus Christi, TX

June 7, 2012Bee County, Goliad County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 7, 2012, 6:47 PM CDT for Bee County, Goliad County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2012, 6:47 PM CDT (23:47 UTC)
Expired
Jun 7, 2012, 7:13 PM CDT
In force
26 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

Counties Bee County, TX, Goliad County, TX

The radar

The Corpus Christi radar (KCRP), 71 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2012-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2393 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2012-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2393 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
459 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-81 m²/s²
0-3 km storm-relative helicity
-63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

743 
WUUS54 KCRP 072347
SVRCRP
TXC025-175-080045-
/O.NEW.KCRP.SV.W.0141.120607T2347Z-120608T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
647 PM CDT THU JUN 7 2012

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BEE COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTH CENTRAL GOLIAD COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 745 PM CDT

* AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR BLANCONIA...OR 15 MILES SOUTH OF GOLIAD...
  AND MOVING SOUTHWEST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BLANCONIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2849 9732 2842 9734 2837 9739 2829 9745
      2828 9746 2841 9768 2858 9749
TIME...MOT...LOC 2347Z 026DEG 4KT 2846 9745

$$

GW
2 follow-up statements
928 
WWUS54 KCRP 080000
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
700 PM CDT THU JUN 7 2012

TXC025-175-080045-
/O.CON.KCRP.SV.W.0141.000000T0000Z-120608T0045Z/
BEE-GOLIAD-
700 PM CDT THU JUN 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR EAST CENTRAL BEE AND SOUTH CENTRAL GOLIAD COUNTIES...

AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL TO 
QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR BLANCONIA...OR 14 
MILES SOUTH OF GOLIAD. THIS STORM WAS DRIFTING SOUTHWEST AROUND 5 
MPH. 

* LOCATIONS IMPACTED INCLUDE...
  BLANCONIA...

LAT...LON 2849 9732 2842 9734 2837 9739 2829 9745
      2828 9746 2841 9768 2858 9749
TIME...MOT...LOC 2359Z 014DEG 2KT 2847 9744

$$

GW
772 
WWUS54 KCRP 080013
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
713 PM CDT THU JUN 7 2012

TXC025-175-080022-
/O.CAN.KCRP.SV.W.0141.000000T0000Z-120608T0045Z/
BEE-GOLIAD-
713 PM CDT THU JUN 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BEE AND SOUTH
CENTRAL GOLIAD COUNTIES IS CANCELLED...

THE STORM HAS WEAKENED...SO THE WARNING HAS BEEN CANCELLED. 

LAT...LON 2849 9732 2842 9734 2837 9739 2829 9745
      2828 9746 2841 9768 2858 9749
TIME...MOT...LOC 0012Z 014DEG 2KT 2846 9743

$$

GW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 6:40 PM CDT, 7 minutes earlier.

Area forecast discussion, Jun 7, 6:40 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
640 PM CDT THU JUN 7 2012

.DISCUSSION...SEE 00Z AVIATION DISCUSSION.

&&

.AVIATION...CONCERNING EVENING CONVECTION OVER THE TERMINALS...
WILL INCLUDE A TEMPO TSRA IN KVCT TIL ABOUT 03Z (BASED ON RADAR
AND HIGH RESOLUTION MODEL QPF). OTHERWISE...EVENING CONVECTION
EXPECTED NOT TO IMPACT OTHER TERMINALS. ON-GOING CONVECTION AND
PREVIOUS CONVECTION TO THE NORTH OF THE CWFA EXPECTED TO RESULT IN
BKN CIGS TONIGHT AOA 15000 FEET...WHICH WILL PROBABLY PRECLUDE
MVFR CIGS AND VSBYS FOR AT LEAST MOST OF THE NIGHT (IF NOT THROUGH
13Z/14Z). HOWEVER...BOUNDARY LAYER WINDS ARE VERY LIGHT AND WEAK
BOUNDARY WILL BE IN THE AREA...SO DO HAVE TEMPOS AT KVCT AND KALI
FOR MVFR CONDITIONS 09Z-13Z. GENERALLY LIGHT EAST WINDS THIS
EVENING WILL BECOME LIGHT NE OVERNIGHT AND FRIDAY...EVENTUALLY
BECOMING MORE EAST LATE IN THE TAF PERIOD. WITH BOUNDARY PROXIMATE
IN AREA AND SEA-BREEZE DEVELOPING IN THE AFTERNOON...COULD HAVE
SOME CONVECTION MAINLY DURING THE AFTERNOON (COULD NOT RULE OUT
SOMETHING EARLIER EASTERN TAFS BUT TOO ISOLATED AND MORE SHOWERY
THAN THUNDER). DID MENTION VCTS IN KVCT AND KALI (WITH SEA-
BREEZE) AND DID PUT IN A PROB30 AT KVCT DUE TO BETTER MOISTURE
ALONG WITH WEAK FORCING ALOFT POSSIBLE. HOWEVER...LEFT OUT OF KCRP
AND KLRD...FOR LOW CONFIDENCE FOR KCRP AND TOO LIMITED MOISTURE AT
KLRD.

&&

.PREV DISCUSSION... /ISSUED 319 PM CDT THU JUN 7 2012/

SHORT TERM...AN OUTFLOW BOUNDARY FROM DECAYING MCS OVER CENTRAL
TEXAS IS CURRENTLY NOTED ALONG THE NORTHERN BORDER OF THE FORECAST
AREA. SEA BREEZE FRONT IS MOVING INLAND...CURRENTLY FROM AROUND
PORT LAVACA TO KINGSVILLE. THE COMBINATION OF THE OUTFLOW AND SEA
BREEZE IS CURRENTLY DEVELOPING A FEW SHOWERS IN VICTORIA COUNTY
AND NORTHEASTWARD. EXPECT TO SEE ADDITIONAL DEVELOPMENT AS THESE
BOUNDARIES MEET FARTHER SOUTH AND WEST THIS AFTERNOON. WITH MU
CAPE VALUES IN EXCESS OF 1500 J/KG OVER ALL BUT WEBB COUNTY...AND
OVER 2000 J/KG IN THE NORTHEAST IT WILL BE POSSIBLE FOR A FEW
STORMS TO BECOME SEVERE WITH STRONG WINDS AND HAIL BEING THE MAIN
THREAT.

THE UPPER LOW RESPONSIBLE FOR THE CONVECTION OVER CENTRAL TEXAS
THIS MORNING WILL CONTINUE TO PUSH SOUTH AND EAST OVER THE NEXT 24
HOURS. IT WILL BE INTERESTING TO SEE HOW THIS LOW PROGRESSES...AS
NAM AND GFS BOTH BREAK OFF A PIECE OF THE LOW AND DIVE IT SOUTH
ALONG THE TEXAS COAST TO NEAR BROWNSVILLE AND OFFSHORE. IT WOULD
THEN COMBINE WITH A WEAKER UPPER LOW CURRENTLY ANALYZED EAST OF
BROWNSVILLE AND LIFT BACK TO TO THE NORTH-NORTHEAST...THIS COULD
LINGER PRECIP CHANCES OFFSHORE A BIT LONGER.

TEMPERATURES TONIGHT AND TOMORROW WILL BE HIGHLY DEPENDENT ON
CLOUD COVER AND THUNDERSTORMS TONIGHT AND TOMORROW. A FEW MESO
MODELS INDICATE THE POTENTIAL FOR AN MCS TO DIVE SOUTHWARD THROUGH
THE AREA TONIGHT...HOWEVER THESE MODELS ARE IN THE MINORITY AND
THINKING WE SHOULD SEE THINGS REMAIN ISOLATED TO SCATTERED TONIGHT
INTO EARLY TOMORROW MORNING. IF CLOUDS LINGER TOMORROW EXPECTED
EASTERN HALF OF THE FORECAST AREA TO BE A FEW DEGREES COOLER THAN
WE HAVE BEEN IN RECENT DAYS.

LONG TERM (SATURDAY THROUGH THURSDAY)...SATURDAY BEGINS WITH THE
UPPER LEVEL TROUGH AXIS STRETCHING FROM LOUISIANA SOUTHWEST INTO THE
WESTERN GULF OF MEXICO. MOST OF THE CWA WILL BE ON THE SUBSIDENT
SIDE OF THIS AXIS. HOWEVER THE MARINE AREAS AND FAR NORTHEAST CWA
COULD SEE ISOLATED CONVECTION SATURDAY CLOSER TO WEAK PVA. UPPER
LEVEL RIDGE ACROSS MEXICO BUILDS EASTWARD INTO SOUTH TEXAS SUNDAY
THROUGH TUESDAY...LEADING TO DRY CONDITIONS AND HOT TEMPS. HIGH
TEMPS INLAND THESE DAYS WILL REACH WELL INTO THE TRIPLE DIGITS. WILL
HAVE TO WATCH HEAT INDEX VALUES CLOSELY AS WIDESPREAD 105-109 VALUES
ARE EXPECTED INLAND. ON MONDAY MANY INLAND LOCATIONS MAY BE REACHING
HEAT ADVISORY CRITERIA...AT OR EXCEEDING 110 FOR HEAT INDICES. A
WEAKNESS IN THE NORTHERN STREAM WEAKENS THE RIDGE SLIGHTLY ACROSS
SOUTH TEXAS WEDNESDAY AND THURSDAY...RESULTING IN SLIGHTLY COOLER
TEMPS BUT STILL WARM TO HOT. RELATIVELY LIGHT WINDS THROUGH THE
WEEKEND AND EARLY NEXT WEEK...BUT WILL INCREASE AGAIN MIDWEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    75  92  74  93  74  /  20  30  20  10   0
VICTORIA          72  91  70  95  73  /  30  30  20  20  10
LAREDO            76  99  76 102  78  /  10  10  10   0   0
ALICE             73  95  73  99  73  /  20  20  10  10   0
ROCKPORT          78  90  77  91  79  /  20  30  20  20  10
COTULLA           73  96  73 100  74  /  10  10  10   0   0
KINGSVILLE        73  95  73  98  74  /  20  20  20  10   0
NAVY CORPUS       77  92  77  90  78  /  20  30  20  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

GW/86...MESO/AVIATION
TE/81...SYNOPTIC/GRIDS
Hazardous weather outlook, Jun 7, 5:54 AM CDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
554 AM CDT THU JUN 7 2012

GMZ230-235-250-255-270-275-TXZ229>234-239>247-081100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
554 AM CDT THU JUN 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY OVER THE COASTAL BEND
AND VICTORIA CROSSROADS REGION THIS AFTERNOON...THEN ACROSS
PORTIONS OF THE BRUSH COUNTRY LATE THIS AFTERNOON. HOWEVER...SEVERE
THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR THUNDERSTORMS OVER THE COASTAL BEND AND
VICTORIA CROSSROADS REGIONS FRIDAY AND SATURDAY. SEVERE
THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 7, 6:27 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
627 PM CDT THU JUN 7 2012

TXZ234-080030-
VICTORIA-
627 PM CDT THU JUN 7 2012

...A STRONG THUNDERSTORM WAS AFFECTING VICTORIA COUNTY...

AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR VICTORIA MALL...OR NEAR VICTORIA. THIS STORM
WAS NEARLY STATIONARY.

HAIL POSSIBLY UP TO THE SIZE OF PENNIES...AND WINDS AROUND 40
MPH ARE EXPECTED WITH THIS STORM.

GW
Special weather statement, Jun 7, 6:37 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
637 PM CDT THU JUN 7 2012

TXZ232-233-080030-
BEE-GOLIAD-
637 PM CDT THU JUN 7 2012

...A STRONG THUNDERSTORM WAS AFFECTING GOLIAD COUNTY...

AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF BLANCONIA...OR 15 MILES
SOUTH OF GOLIAD...MOVING WEST AT 5 MPH. THIS STORM WILL MOVE INTO
EASTERN BEE COUNTY BY 7 PM.

HAIL POSSIBLY UP TO THE SIZE OF PENNIES...AND WINDS AROUND 40
MPH ARE EXPECTED WITH THIS STORM.

GW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 10:39 AM CDTAreal Flood AdvisoryCRPVictoria2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.